bupropion follow-up

this a follow-up with my recent and seeming problems with bupropion.

IMG_0347-0i talked to the pharmacist on my side effects that were happening. she said the 150 mg probably had a different manufacturer as when compared to the 300 mg. theoretically, different. manufacturers would have the same formulation. my bodily experience says that isn’t true. I had taken the two different meds and asked to check her meds book to verify they were different manufacturers and she kindly refused.

She had the power and agreed to rework the script to be 2x150mg for the rest of the script. i’ll talk to my doc to make sure she requests 2x150mg in the future, also. the pharmacist stated that sometimes the insurance company, since they are suppose to be the same formulation, will require the use of a single pill vs 2 half dose pills, without regards to manufacturer. i hope my insurance company doesn’t raise a stink about. my insurance is so crappy, i believe i’m paying full prize anyway.

you may not know that every prescription medication has some marking on tablets, capsules or caplets to make it possible to recognize them by site. when i got home, i checked the two different dosages and this is what I found.
designation — manufacturer — dosage
A 101 — teva pharmaceuticals usa inc — 150 mg
A 102 — anchen pharmaceuticals inc— 300 mg

The information proves, that indeed, the two different dosages have different manufacturers.

huckleberries on the way to lake 22.

Mary came home with my script. I asked her to check the identifying mark, A 102. wtf! off to the a pharmacy. i talked to another pharmacist since i use a large pharmacy. i told her my story and said i wanted 2×150. she said she was there when it got filled, she asked around if anyone knew the reason for 2×150. When no one knew she filled the script as 1×300. she finally filled it as written and I was on my way. i guess from now on when i pick up my script, i’ll have to double check to make sure i’m getting 150’s.

so, i hope this serves as a warning with a change in manufacturers with your prescription.

14 thoughts on “bupropion follow-up

  1. emmagc75

    I definitely believe that could very well be the problem. Hope the 2x 150s help. Sone people are just very sensitive to meds. My Mom could take generic meds except the Tegretol she took for epilepsy. Even though technically it’s the same, one kept her seizure free n the other didn’t. So we always got the name brand. Hugs to u xoxo!!

    Reply
    1. bipolarsojourner Post author

      my mom was sensitive to meds, also. she had heart problem that would periodically sent her to the hospital. her bp would go low, so they’d give her something to to raise her blood pressure. her bp would shot dangerously skyward. they’d give a med to bring her bp down and her bp would dangerously hit the floor…and so the oscillation would continue.

      Reply
      1. emmagc75

        Wow that happened to my Mom when she had cancer n we almost lost her. When ur bp is low for 12 hours + your organs start to shut down. Not a fun time!

        Reply
            1. bipolarsojourner Post author

              did you see the green mile? she’s dancing check to check. ( i’m in heaven). shortly before her fiftieth birthday, she got diagnosed with ovarian cancer and died peacefully and fulfilled some 8 months later.

              btw-if you ever get the chance to see one of your parents on morphine, pass. they are not themselves, almost possessed and it will ruin you for life.

            2. emmagc75

              Oh sweetie! That ship sailed 7 years ago. She battled the cancer for almost 2 years. We did hospice at home for her last 3 months. My Dad n I were main caregivers. My Mom was fine on the morphine. We gave her haldol with it to help. It’s hit or miss but she was comfortable and not in pain most of the time. I was there 24/7. My brothers, Aunts n Uncles, cousins all helped when they could. We were very lucky 🙂

            3. emmagc75

              Thank you for that amazing compliment! Yes she was such a special person. I miss her. She was almost always laughing n smiling. I was so blessed to be her daughter. Is the meds adjustment helping? I was thinking about you. Big hugs xo!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s